Our expert says:
The use of hormonal contraceptives can either cause pronounced weight gain (as in your case) or weightloss depending on the individual's reaction. I think that you should discuss what type of contraceptive you use with your gynae to see if there are any other options that do not cause weight gain. As the dr to check your hormones (thyroid, insulin and female hormones) to see if you suffer from an hormonal imbalance. If you do suffer from insulin resistance then please consult a clinical dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your IR, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. Regular daily aerobic exercise for at least 30 min per day can also help you to improve your insulin and glucose levels, so add more aerobic exercises (running, jogging, skipping, cycling, swimming) to your daily routine.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.